How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: OB GYN
Satisfied Customers: 17516
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your OB GYN Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Ive been taking loestrin fe since june 19. tubes are tied

Customer Question

ive been taking loestrin fe since june 19. tubes are tied but im going to beach tomorrow for big trip and didn't want to be on my period. LMP 06/13.. well I started breakthrough bleeding Sunday. should I double up on pills
JA: How long have you been dealing with this issue? Are you in any pain?
Customer: no pain
JA: Anything else in your medical history you think the doctor should know?
Customer: no
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Gynecologist about your situation and then connect you two.
Submitted: 4 months ago.
Category: OB GYN
Expert:  Dr. D. Love replied 4 months ago.

Hello from JustAnswer.

Yes, one of the options that can be done to try to stop breakthrough bleeding would be to double up on the dose of the oral contraceptive for a short time, such as for a week. It is actually an increase in the estrogen component that is important in stopping the bleeding, but with the pills that you have, the only way to achieve that is to double up on the pills

From a medical perspective, there is no need to treat the breakthrough bleeding, but it can be done for control of the bleeding for the trip to the beach.

It is worth noting that breakthrough bleeding during the first three months on an oral contraceptive is common and does not indicate that this will be an ongoing problem. However, if breakthrough bleeding is a recurrent problem past the first three months, it would be better to consider changing to a different oral contraceptive with a stronger estrogen component.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 4 months ago.

Please let me know if I can provide any further assistance.